Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS New York, NY

March 10, 2017Suffolk County, New York

NWS New York, NY issued this special weather statement at Mar 10, 2017, 12:21 PM EST for Suffolk County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2017, 12:21 PM EST (17:21 UTC)
Expired
Mar 10, 2017, 1:15 PM EST
In force
54 min
Issued by
NWS New York, NY

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 44 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WWUS81 KOKX 101721
SPSOKX

Special Weather Statement
National Weather Service New York NY
1221 PM EST FRI MAR 10 2017

NYZ078>081-101815-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-
1221 PM EST FRI MAR 10 2017

...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT SUFFOLK COUNTY...

At 1219 PM EST, the back edge of moerate to heavy snow was located 
along a line extending from near Old Lyme to 10 miles south of Long 
Beach.
Movement was southeast at 40 mph.

This area of moderate to heavy snow will be near...
  Plum Island around 1230 PM EST. 
  Gardiners Island around 1240 PM EST. 
  Hither Hills State Park around 1250 PM EST. 

Visibilities will be reduced to 1/2 mile or less, with improving 
conditions expected once this back edge moves through. 

LAT...LON 4066 7306 4061 7343 4098 7283 4100 7261
      4120 7219 4119 7215 4111 7231 4113 7231
      4111 7233 4105 7226 4107 7216 4103 7211
      4121 7213 4110 7207 4100 7210 4108 7196
      4106 7185
TIME...MOT...LOC 1719Z 313DEG 36KT 4126 7230 4044 7365 

$$

JP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Mar 10, 11:06 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 10, 11:06 AM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service New York NY
1106 AM EST Fri Mar 10 2017

.SYNOPSIS...
Low pressure will rapidly deepen as it passes south and east of
Long Island this afternoon. The low continues to deepen tonight
into Saturday while passing to the east of the Canadian
Maritimes. Arctic high pressure builds southeast out of central
Canada through the weekend and then over the area on Monday.
There is the potential for a strong coastal storm to impact the
area Monday night into Tuesday Night. High pressure builds in
for the remainder of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast is continues on track. Back end of primary accumulating
snow is moving into NYC and coastal SW CT as of 16Z. Based on
reports, looks like totals will end up plus or minus an inch of
the FCST.

By 18Z, the main accumulating band is moving offshore. Light SN
will only add a few tenths before arctic air starts advecting in
and we transition to snow showers.

Main atmospheric dynamic was the strong Jet Streak over SE New
England ahead of the shortwave coming out of the Great Lakes as
well as frontogenesis with the tightening of the thermal
gradient in the lower troposphere. The 170+ Jet Streak is moving
out as we transition from stratiform to cumuliform PCPN. SFC
low passes to the south and east of Long Island this afternoon
and continues to rapidly deepen as it passes to the east of the
Canadian maritimes late tonight into Saturday. Radar confirms
the strong frontogenetic forcing is shifting east along with the
jet dynamics. Snowfall rates of an inch or so are occurring at
this time from NYC and across Long Island. Fortunately, the
dynamics are moving out fast.

Temperatures will hold steady with a slight rise in the
afternoon with some late day sun. Gusty NW winds will develop on
the backside of the storm this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
On the back side of the intense coastal low tracking to the
east of New England and the Canadian maritimes, arctic air will
spill southward tonight into Saturday. Temperatures will average
15-20 degrees below average, with wind chill values early
Saturday morning near or just below zero. These frigid
temperatures will be accompanied by NW winds gusting up to 35
mph. Highs on Saturday will struggle to get into the mid and
upper 20s. Several record lows as well as record low maximum
temperatures will likely be achieved. See the CLIMATE section
below for details.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Polar troughing will reside over the Northeast this weekend, and
then lift north on Monday. At the surface, sprawling Arctic high
pressure extending SE from central Canada will result in
unseasonable cold Sunday into Monday. A northern stream
shortwave moving through on Sunday could produce some
flurries. Main story will be the cold, with temps potentially
struggling to get to the freezing mark both Sunday and Monday
(15-20 degrees below seasonable). Wind chills will likely run
in the single digits coastal plain, and zero to 5 below inland
late Sat night/Sun morning on gusty NW winds.

Models continue to strongly signal potential for a strong coastal
storm Monday night into Tue night via interaction between
northern stream, Pacific, and subtropical upper level energy.
The complexity of this interaction is lending to quite a bit of
model spread on how these energies phase and develop a closed
low or lows over the Great Lakes/Ohio Valley and into the
Northeast. This spread translates into quite a bit of
uncertainty on the evolution (track/intensity) of a surface low
intensifying and tracking up the coast. Expect quite a bit of
wavering in model storm track over the next few days based on
this complex interaction, and inherent model difficulty handing
northern and southern stream phasing. So not much change to
previous forecast, with continued potential for a significant
wind driven snowfall, and also potential for mixing along the
coast if the storm tracks closer to the coast.

The storm pulls away on Wednesday, but with a timing
uncertainty, still have PoP for at least a portion of the area.
High pressure then follows on Thursday with dry weather.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
...HIGH IMPACT DAY TODAY...

Low pressure passing south and east of Long Island today is
producing snow with LIFR conditions, with bands of moderate to
locally heavy snow moving across. This heavier snow should come
to an end at the NYC metros between 16Z-17Z, then an hour or
two later out east. Right after steady snow ends, an Arctic cold
front passing through could produce snow showers with localized
IFR/LIFR vsby from about 18Z-20Z KSWF, 19Z-21Z NYC metros, 20Z-
22Z KBDR/KISP, and 21Z-23Z KGON.

Winds are backing N attm and should back NW and become gusty
through the afternoon, with G25-30KT with and following Arctic
cold fropa.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: High confidence on timing end of moderate
snow and on timing of snow showers later this afternoon.
Slushy total snow accumulation of 1-2 inches.

KLGA TAF Comments: High confidence on timing end of moderate
snow and on timing of snow showers later this afternoon.
Slushy total snow accumulation of 2-3 inches.

KEWR TAF Comments: High confidence on timing end of moderate
snow and on timing of snow showers later this afternoon.
Slushy total snow accumulation of about 3 inches.

KTEB TAF Comments: High confidence on timing end of moderate
snow and on timing of snow showers later this afternoon.
Slushy total snow accumulation of about 2 inches.

KHPN TAF Comments: High confidence on timing end of moderate
snow and on timing of snow showers later this afternoon. Total
snow accumulation of 4-5 inches.

KISP TAF Comments: High confidence on timing end of moderate
snow and on timing of snow showers later this afternoon. Total
snow accumulation of about 4 inches.

.OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
.SATURDAY AND SATURDAY NIGHT...VFR. NW winds G25-30KT.
.SUNDAY THROUGH MONDAY...VFR.
.MONDAY NIGHT AND TUESDAY...Snow likely, with IFR or lower
conditions. Increasing NE winds G25-30KT.

&&

.MARINE...
Gale warnings have been issued for all but the western Sound,
NY Harbor, and the Great South Bay, where gale watches remain
up. A strong NW flow will develop on the back side of a rapidly
deepening low tracking to the east of New England and the
Canadian Maritimes tonight into Saturday.

Wind gusts likely begin subsiding from gale force to SCA levels
Saturday night, and then below SCA Sunday night as Arctic high
pressure slowly begins building from the west Sat night through
Mon.

Quiet on Monday as high pressure moves across. Then winds and
seas likely increase Monday night with the approach of a
coastal storm. Gales will be possible with this storm Mon Night
into Tue Night.

&&

.HYDROLOGY...
A strong coastal storm bears watching for early next week. Most
precipitation will likely be in the form of snow. No hydrologic
problems are anticipated.

&&

.CLIMATE...
Record low maximum temperatures for Saturday, March 11

Location.......Record Low Max/Year Set/Forecast Max Temp
Central Park..........28/1885/29
LaGuardia.............32/1998*/29
J F Kennedy...........32/1969*/30
Newark................30/1937/30
Bridgeport............33/1998*/30
Islip.................33/1998/28

Record low temperatures for Saturday, March 11

Location.......Record Low/Year Set/Forecast Low Temp
Central Park..........14/1960/16
LaGuardia.............15/1960/17
J F Kennedy...........15/1960/18
Newark................14/1960/16
Bridgeport............13/1960/16
Islip.................13/2003/16

Record low temperatures for Sunday, March 12

Location.......Record Low/Year Set/Forecast Low Temp
Central Park..........8/1888/16
LaGuardia.............15/1984/18
J F Kennedy...........12/1984/17
Newark................13/1934/15
Bridgeport............11/1984/14
Islip.................14/1984/14

Record low temperatures for Monday, March 13

Location.......Record Low/Year Set/Forecast Low Temp
Central Park..........6/1888/17
LaGuardia.............19/2014*/18
J F Kennedy...........19/2014/18
Newark................18/1948/16
Bridgeport............16/1998/15
Islip.................17/1998/15

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 4 PM EST this afternoon for
     CTZ008-012.
     Winter Weather Advisory until 2 PM EST this afternoon for
     CTZ005>007-009>011.
NY...Winter Weather Advisory until 4 PM EST this afternoon for
     NYZ079-081.
     Winter Weather Advisory until 2 PM EST this afternoon for
     NYZ067>075-078-080-176>179.
NJ...Winter Weather Advisory until 2 PM EST this afternoon for
     NJZ002-004-006-103>108.
MARINE...Gale Watch from 6 PM EST this evening through Saturday evening
     for ANZ335-338-345.
     Small Craft Advisory until 6 PM EST this evening for ANZ330-
     335-338-340-345.
     Gale Warning from 6 PM this evening to 7 PM EST Saturday for
     ANZ330-340-350-353-355.
     Small Craft Advisory until 6 PM EST this evening for ANZ350-
     353-355.

&&

SYNOPSIS...NV/DW
NEAR TERM...Tongue/DW
SHORT TERM...DW
LONG TERM...NV
AVIATION...Goodman
MARINE...NV/DW
HYDROLOGY...NV/DW
CLIMATE...
Hazardous weather outlook, Mar 10, 9:51 AM EST, 2 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service New York NY
951 AM EST Fri Mar 10 2017

CTZ005>007-009>011-NJZ006-104>108-NYZ071>075-078-080-176>179-111100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern New Haven-Southern Middlesex-Hudson-
Eastern Bergen-Western Essex-Eastern Essex-Western Union-
Eastern Union-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Southwestern Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
951 AM EST Fri Mar 10 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

There is potential for a strong coastal storm producing a
significant snowfall and strong winds Monday Night into Tuesday
Night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow amounts according to
Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-012-NYZ079-081-111100-
Northern New London-Southern New London-Northeastern Suffolk-
Southeastern Suffolk-
951 AM EST Fri Mar 10 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

There is potential for a strong coastal storm producing a
significant snowfall and strong winds Monday Night into Tuesday
Night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow amounts according to
Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-103-NYZ067>070-111100-
Western Passaic-Eastern Passaic-Western Bergen-Orange-Putnam-
Rockland-Northern Westchester-
951 AM EST Fri Mar 10 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

There is potential for a strong coastal storm producing a
significant snowfall and strong winds Monday Night into Tuesday
Night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow amounts according to
Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-345-111100-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
951 AM EST Fri Mar 10 2017

...GALE WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH SATURDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

There is potential for a strong coastal storm producing a
significant snowfall and strong winds Monday Night into Tuesday
Night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-350-353-355-111100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
951 AM EST Fri Mar 10 2017

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST
SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

There is potential for a strong coastal storm producing a
significant snowfall and strong winds Monday Night into Tuesday
Night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Mar 10, 12:11 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1211 PM EST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     SNOW             HAUPPAUGE               40.82N  73.21W
03/10/2017  M3.8 INCH        SUFFOLK            NY   PUBLIC

&&

TM
Local storm report, Mar 10, 12:12 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1212 PM EST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     SNOW             NORTH BABYLON           40.72N  73.32W
03/10/2017  M4.3 INCH        SUFFOLK            NY   PUBLIC

&&

TM
Local storm report, Mar 10, 12:13 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1213 PM EST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     SNOW             SOUND BEACH             40.96N  72.97W
03/10/2017  M4.6 INCH        SUFFOLK            NY   PUBLIC

&&

TM
Local storm report, Mar 10, 12:14 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1214 PM EST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     SNOW             SMITHTOWN               40.86N  73.21W
03/10/2017  M3.8 INCH        SUFFOLK            NY   TRAINED SPOTTER

&&

TM
Local storm report, Mar 10, 12:15 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1215 PM EST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     SNOW             WESTON                  41.20N  73.38W
03/10/2017  M4.2 INCH        FAIRFIELD          CT   TRAINED SPOTTER

&&

TM
Special weather statement, Mar 10, 12:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1221 PM EST FRI MAR 10 2017

NYZ078>081-101815-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-
1221 PM EST FRI MAR 10 2017

...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT SUFFOLK COUNTY...

At 1219 PM EST, the back edge of moerate to heavy snow was located
along a line extending from near Old Lyme to 10 miles south of Long
Beach.
Movement was southeast at 40 mph.

This area of moderate to heavy snow will be near...
  Plum Island around 1230 PM EST.
  Gardiners Island around 1240 PM EST.
  Hither Hills State Park around 1250 PM EST.

Visibilities will be reduced to 1/2 mile or less, with improving
conditions expected once this back edge moves through.

LAT...LON 4066 7306 4061 7343 4098 7283 4100 7261
      4120 7219 4119 7215 4111 7231 4113 7231
      4111 7233 4105 7226 4107 7216 4103 7211
      4121 7213 4110 7207 4100 7210 4108 7196
      4106 7185
TIME...MOT...LOC 1719Z 313DEG 36KT 4126 7230 4044 7365

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:46 PM ESTSmall Craft AdvisoryOKX20 hr
Mar 10, 3:38 AM ESTGale WarningOKX45 hr
Mar 10, 11:06 AM ESTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Suffolk54 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.